While taking Xyzal long term I gained 10 to 15 pounds. After cutting back to taking it only when needed I lost 10 pounds. Everytime I take Xyzal 2 days in a row I gain a pound or two. Xyzal gives me the munchies.
Has anyone experienced weight gain while taking Xyzal?
Question posted by jcrotts on 30 Sep 2010
Last updated on 9 September 2021 by malschwartz
YES-it’s water weight. I start holding water with a few days of taking it. I works wonders on my allergies and asthma but the water retention is severe. I might try a diuretic with it.
I have gained 7 pounds after starting Xyzal. Before taking this medication my weight had been staying around 180 lbs for years. I love the way this medication is helping my allergies whereas the other medications are not but I hate to see my weight go up since I'm already over weight :(
Weight gain is not specifically mentioned as a side effect of Xyzal, BUT: how it may affect any certain person is sort of an individual thing. It HAS caused me to gain some weight -- say 4 pounds in 5 weeks -- but other people may not have this same effect. I'd say you need to ask your Dr. about this, and maybe he would recommend another medication that would work as well without such a side effect...
When I was on Vioxx I was also on other medication for Fibromyalgia. The medications I was on including the Vioxx did cause me to have 80 pounds of weight gain in a 3 month period. I took myself off of Vioxx in 2003 right before they took it off of the market. Since then I have been trying to lose all the weight this product caused me to gain. I have only lost 40 poounds since 2003. I am working on losing more but am trying to do it slowly. Vioxx was a very bad medication and I fear it has caused me liver damage. I am now going to a specialist for liver issues of which I have been very sick since Christmas of 2011.
Yes, but it is water retention... You can take a water pill and notice the weight drop within a day. If you do decide to take a water pill, be sure to eat a banana to offset the diminished potassium.
Weight gain has not been documented as the side effect of Xyzal, however for info the documented side effects are:
All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most common side effects persist or become bothersome when using Xyzal:
Drowsiness; dry mouth; sore throat; tiredness.
Seek medical attention right away if any of these severe side effects occur when using Xyzal:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue; unusual hoarseness); dark urine; fainting; fever; irregular heartbeat; mental or mood changes (eg, aggression, agitation); seizure; severe or persistent dizziness; shortness of breath; yellowing of the eyes or skin.
If weight gain is too bothersome, would recommend that you consult the doc who prescribed the med either to alter or change the med, take care, be well & safe!
- Xyzal uses and safety info
- Xyzal information for Healthcare Professionals (includes dosage details)
- Side effects of Xyzal (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.